MAUDE Adverse Event Report: AESCULAP INC MONOPOLAR CABLE W/LG PIN, 10 FEET; VISUAL SYSTEMS & EQUIPMENT

AESCULAP INC MONOPOLAR CABLE W/LG PIN, 10 FEET; VISUAL SYSTEMS & EQUIPMENT
Model Number US354
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: additional information / investigation results will be provided in a supplemental report, if available.
 
Event or Problem Description
It was reported to aesculap inc.That a monopolar cable (part # us354) was used during laparoscopic cholecystectomy procedure performed on (b)(6) 2021.According to the complainant, while the surgeon was cauterized laparoscopically, the cord on a hand held device broke off.Reportedly, sparks were observed and a sizzling sound was heard, which was followed by an audible "pop" and the cord breaking off.The equipment and the instrument were exchanged,and then the procedure was continued and completed without further issue.The reporter noted a surgical delay of approximately fifteen (15) to twenty (20) minutes.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the event.Additional information was not provided.The adverse event is filed under aic reference (b)(4).
 
Additional Manufacturer Narrative
Additional information: b1, b2,b5 & h1 investigation results: the complaint device was forwarded to the manufacturer for evaluation.- visual inspection revealed an insulation break bear the proximal end of the cord.The insulation had entirely burned through.-the wiring in the cord was found to be highly oxidized all along the cord.Device history review: -the lot number of this cord was not provided and a review of the batch history was not possible.Evaluation summary: -tthe amount of oxidation along the wiring suggests the cord has been steam sterilized beyond its life expectancy.-there is no evidence to suggest any defect in design, materials or workmanship.Root cause: - the root cause was that this cord had simply been stream sterilized beyond its life expecetancy which caused it to fail in this manner.Further actions are not required.
 
Event or Problem Description
While the surgeon was cauterizing laparoscopicly cholecystectomy, the procedure was stopped for 15-20 minutes, while equipment was exchanged.

Brand Name
MONOPOLAR CABLE W/LG PIN, 10 FEET
Common Device Name
VISUAL SYSTEMS & EQUIPMENT
Manufacturer (Section D)
AESCULAP INC
3773 corporate parkway
center valley PA 18034
MDR Report Key12387714
Report Number2916714-2021-00169
Device Sequence Number4687521
Product Code GEI
UDI-Device Identifier04046964582820
UDI-Public4046964582820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K913514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS354
Device Catalogue NumberUS354
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2021
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer09/13/2021
Initial Report FDA Received Date08/30/2021
Supplement Report FDA Received Date09/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;